Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


annoying , itchy rash
Jul 28, 2005

Hi from Sydney Australia. I have been on meds now for nearly 8 months Combivir/stocrin. CD4 260/undect. I was recently diagnosed of pcp and placed on 4 double strength bactrim daily for 6 weeks and have just gone down to only one a day. I have developed a really itchy back and small hives have appeared, i feel fine but it's driving me crazy. Could this be a reaction to the lowering of dose of the bactrim? I had no problems whilst on the 4 a day. Thank you for your time.

Response from Dr. Henry

The Stocrine or bactrim can cause a rash which can be hard to sort out. It would be unlikely that the rash would be caused by the lower dose of bactrim. Some patients become photosensitive to UV (sunlight) from the bactrim. There are also a wide range of HIV-related skin conditions as well as immune reconsitution syndromes that patients can experience. If I can't sort out the likely cause in one of my patients I try to grab one of our dermatologists to help out which I frequently find very useful.KH



Previous
swollen feet and ankles
Next
Prostate Troubles!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement